Thunderstorm Wind, Alfalfa
- When
- August 10, 4:51 PM CST
- Where
- Alfalfa County, 2 mi W of Burlington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.900, -98.450
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 10, 1:39 PM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
ISSUED BY NATIONAL WEATHER SERVICE TULSA OK
239 PM CDT THU AUG 10 2006
.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN
KANSAS AND INTO THE NORTHERN PORTION OF THE FORECAST AREA THIS
AFTERNOON. THIS ACTIVITY MAY PERSIST OR BE REGENERATED OVERNIGHT AS
A WEAK UPPER TROUGH TRAVERSES THE CENTRAL PLAINS. WILL MAINTAIN AT
LEAST A SLIGHT CHANCE FOR CONVECTIVE ACTIVITY ACROSS THE FORECAST
AREA TONIGHT THROUGH THE DAY ON SATURDAY IN CONJUNCTION WITH THIS
FEATURE. IN ADDITION... THE CONTINUED HOT WEATHER COMBINED WITH A
MOIST ATMOSPHERE WILL AID REMNANT SURFACE BOUNDARIES IN IGNITING
CONVECTIVE ACTIVITY. BOTH GFS AND WRF ALSO HINT AT A WEAK FRONTAL
BOUNDARY MOVING INTO THE AREA AS WELL... WHICH COULD PROVIDE THE
NECESSARY LIFT FOR THUNDERSTORM INITIATION.
HOT WEATHER WILL CONTINUE ACROSS THE SOUTHERN PLAINS... WITH
TEMPERATURES CONTINUING TO RUN SEVERAL DEGREES ABOVE NORMAL FOR BOTH
THE DIURNAL MAXIMUMS AND MINIMUMS. HOWEVER... THE HEAT IS EXPECTED
TO EASE A BIT FROM THE LEVELS SEEN YESTERDAY AND TODAY AS PERSISTENT
HIGH PRESSURE ALOFT DRIFTS MORE TOWARD THE WEST. THIS WILL KEEP THE
REGION BELOW HEAT ADVISORY CRITERIA AFTER TODAY AND THIS EVENING. AND
WITH RELATIVELY LIGHT WINDS... RED FLAG CRITERIA WILL NOT BE MET
EITHER ALTHOUGH CONSIDERING THE RECENT ABOVE NORMAL HOT WEATHER
AND DRY CONDITIONS... AN ELEVATED FIRE THREAT EXISTS.
SEASONABLY HOT... DRY... AND UNEVENTFUL WEATHER IS EXPECTED TO
CONTINUE THROUGH THE EXTENDED FORECAST PERIOD. LONG RANGE MODELS
HAVE NOT CHANGE APPRECIABLY IN THE PAST 12 HOURS SO HAVE MADE NO
CHANGES TO THE GOING EXTENDED GRIDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 81 102 80 99 / 10 20 20 20
HOBART OK 79 105 75 101 / 20 20 20 20
WICHITA FALLS TX 82 104 78 101 / 10 20 20 20
GAGE OK 71 100 72 97 / 30 30 20 10
PONCA CITY OK 79 99 77 97 / 20 20 20 20
DURANT OK 81 101 78 95 / 10 10 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ004-OKZ005-
OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
99/99HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED...
NATIONAL WEATHER SERVICE NORMAN OK
ISSUED BY NATIONAL WEATHER SERVICE TULSA OK
1145 AM CDT THU AUG 10 2006
OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS WILL BE POSSIBLE... BUT ORGANIZED SEVERE
WEATHER IS NOT EXPECTED.
DISCUSSION...
THUNDERSTORMS DEVELOPING OVER THE CENTRAL HIGH PLAINS THIS AFTERNOON
AND EVENING WILL MOVE SOUTH AND SOUTHEAST TOWARD NORTHERN OKLAHOMA
AS NORTHWESTERLY FLOW DEVELOPS IN THE UPPER LEVELS OF THE
ATMOSPHERE. WITH THE HOT AND DRY LOW LEVEL CONDITIONS... ANY STRONG
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG WINDS IN
ISOLATED LOCATIONS. WARM MID LEVEL TEMPERATURES AND WEAK WIND SHEAR
WILL LIKELY PREVENT ORGANIZED SEVERE WEATHER AREAS. HOWEVER IF A
THUNDERSTORM COMPLEX DEVELOPS... THE POSSIBILITY OF MORE WIDESPREAD
AND ORGANIZED SEVERE WEATHER WILL INCREASE ACROSS NORTHERN OKLAHOMA
WITH THE PRIMARY THREAT OF STRONG OUTFLOW WINDS. THUNDERSTORM
CHANCES WILL REMAIN QUITE LOW OVER SOUTHERN OKLAHOMA AND NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
A HEAT ADVISORY IS IN EFFECT TODAY... AND APPROPRIATE PRECAUTIONS
SHOULD BE TAKEN FOR THIS PERIOD OF EXCESSIVE HEAT. THE GREATEST HEAT
STRESS WILL OCCUR DURING THE AFTERNOON HOURS AS HEAT INDICES OF 105
TO 110 DEGREES WILL BE COMMON.
VERY HIGH FIRE DANGER WILL CONTINUE ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS THIS AFTERNOON. PLEASE REFER TO THE FIRE DANGER
STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
ANY THUNDERSTORM WHICH OCCUR LATE THURSDAY MAY CONTINUE DURING THE
MORNING HOURS ON FRIDAY. ADDITIONAL OUTFLOW BOUNDARIES PRODUCED
FROM THESE STORMS WOULD PROVIDE A FOCUS FOR REDEVELOPMENT FRIDAY AND
POSSIBLY INTO SATURDAY. OVERALL THUNDERSTORM CHANCES WILL REMAIN
LOW OVER THE WEEKEND INTO NEXT WEEK AS DOMINANT UPPER LEVEL HIGH
PRESSURE ACTS AS A LIMITING FACTOR.
OTHER HAZARDOUS WEATHER...
HEAT RELATED CONCERNS WILL CONTINUE THROUGH THE WEEKEND INTO NEXT
WEEK...AND LATER FORECASTS SHOULD BE CLOSELY MONITORED FOR ANY
ASSOCIATED ADVISORIES. THE PROLONGED PERIOD OF ABOVE NORMAL
TEMPERATURES WILL FURTHER ENHANCE HEAT STRESS FOR PEOPLE AND PETS.
HOT TEMPERATURES AND DRY VEGETATION WILL ALSO RESULT IN A HIGH TO
VERY HIGH FIRE DANGER THROUGH MUCH OF THE EXTENDED OUTLOOK PERIOD.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
ON FRIDAY MORNING.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK ISSUED BY NATIONAL WEATHER SERVICE TULSA OK 400 PM CDT THU AUG 10 2006 OKZ005-006-102120- ALFALFA OK-WOODS OK- 400 PM CDT THU AUG 10 2006 A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF LAMBERT AT 400 PM MOVING EAST AT 15 MPH. WINDS OVER 40 MPH WILL BE POSSIBLE WITH THIS STORM. RESIDENTS OF ALFALFA AND EASTERN WOODS COUNTY SHOULD REMAIN ALERT AND SEEK SHELTER IF THREATENING WEATHER IS OBSERVED. EM/SPEG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 451 PM CDT THU AUG 10 2006 OKZ005-006-102200- ALFALFA OK-WOODS OK- 451 PM CDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES. AT 451 PM...STRONG THUNDERSTORMS EXTENDED FROM FREEDOM...TO NEAR WAYNOKA...ALINE...AND HELENA...WITH MOVEMENT TOWARD THE EAST AT 15 MPH. WINDS TO NEAR 50 MPH ARE LIKELY WITH ANY OF THESE STORMS. PEOPLE IN ALFALFA AND WOODS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK ISSUED BY NATIONAL WEATHER SERVICE TULSA OK 514 PM CDT THU AUG 10 2006 OKZ006-102245- ALFALFA OK- 514 PM CDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ADVISORY... AT 514 PM CDT...AN AREA OF STRONG THUNDERSTORMS WERE LOCATED FROM CARMEN TO 7 MILES SOUTH OF HELENA...MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. MAXWELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK ISSUED BY NATIONAL WEATHER SERVICE TULSA OK 542 PM CDT THU AUG 10 2006 OKZ005-006-102315- ALFALFA OK-WOODS OK- 542 PM CDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES. AT 542 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF CAPRON...MOVING EAST AT 15 MPH. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN ALFALFA AND WOODS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
The Vance AFB radar (KVNX), 34 km away, was scanning. The volume nearest the first event began at 22:50 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530103, 5530104, 5530105.